Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 22, 2014, 7:56 AM CDT for Henry County, Lee County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2014, 7:56 AM CDT (12:56 UTC)
- Expired
- Jul 22, 2014, 8:34 AM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Henry County, IA, Lee County, IA
The radar
The Quad Cities radar (KDVN), 119 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
751
WUUS53 KDVN 221256
SVRDVN
IAC087-111-221345-
/O.NEW.KDVN.SV.W.0124.140722T1256Z-140722T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 AM CDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HENRY COUNTY IN SOUTHEAST IOWA...
NORTHWESTERN LEE COUNTY IN SOUTHEAST IOWA...
* UNTIL 845 AM CDT
* AT 755 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLSBORO...
AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
HILLSBORO...SALEM...PILOT GROVE...LOWELL...ST. PAUL...WEST POINT...
OAKLAND MILLS...HOUGHTON...MT HAMILL AND GEODE STATE PARK.
OTHER LOCATIONS AFFECTED INCLUDE STEPHENSON PARK...OAKLAND MILLS
COUNTY PARK...WATER WORKS COUNTY PARK AND GIBSON RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4065 9156 4081 9172 4093 9172 4097 9165
4084 9139 4081 9139 4081 9141 4081 9140
4077 9140 4075 9142 4073 9142
TIME...MOT...LOC 1256Z 314DEG 16KT 4090 9169
HAIL...1.00IN
WIND...<50MPH
$$
SHEETS2 follow-up statements
266
WWUS53 KDVN 221318
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 AM CDT TUE JUL 22 2014
IAC087-111-221345-
/O.CON.KDVN.SV.W.0124.000000T0000Z-140722T1345Z/
LEE IA-HENRY IA-
818 AM CDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN HENRY
AND NORTHWESTERN LEE COUNTIES UNTIL 845 AM CDT...
AT 816 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALEM...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PILOT GROVE...ST. PAUL...LOWELL...WEST POINT...MT HAMILL AND GEODE
STATE PARK.
OTHER LOCATIONS AFFECTED INCLUDE STEPHENSON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4080 9171 4082 9172 4088 9168 4094 9159
4084 9139 4081 9139 4081 9141 4077 9140
4075 9142 4073 9142 4065 9156
TIME...MOT...LOC 1319Z 307DEG 17KT 4085 9153
HAIL...1.00IN
WIND...<50MPH
$$
KINNEY173
WWUS53 KDVN 221334
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
834 AM CDT TUE JUL 22 2014
IAC087-111-221344-
/O.CAN.KDVN.SV.W.0124.000000T0000Z-140722T1345Z/
LEE IA-HENRY IA-
834 AM CDT TUE JUL 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY AND
NORTHWESTERN LEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...ISOLATED STORMS COULD PRODUCE HAIL UP TO PENNY SIZE AND
HEAVY RAIN...THROUGH 10 AM CDT.
LAT...LON 4080 9171 4082 9172 4088 9168 4094 9159
4084 9139 4081 9139 4081 9141 4077 9140
4075 9142 4073 9142 4065 9156
TIME...MOT...LOC 1334Z 307DEG 17KT 4081 9146
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:40 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 22, 6:40 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 AM CDT TUE JUL 22 2014
.UPDATE...
ISSUED AT 639 AM CDT TUE JUL 22 2014
RADAR TRENDS AND A LOOK TO THE WEST CONFIRMS SCATTERED VERY HIGH
BASED THUNDERSTORMS WERE INDEED POPPING OVER SE IA OVER THE PAST
HOUR OR SO. SOME VERY HIGH REFLECTIVITY CORES ARE DEVELOPING WEST
OF THE WASHINGTON AREA LIKELY DUE TO THE HIGH LEVEL OF ELEVATED
CAPE. THESE COULD PRODUCE AT LEAST SMALL HAIL AND WILL BE WATCHED
CLOSELY. THESE APPEAR TO BE DRIVEN BY STRONG THETAE CONVERGENCE
AROUND THE 700 TO 500 MB LEVEL AS INDICATED BY THE LATEST RAP
MODELS. HAVE UPDATED THE FORECAST FOR ISOLATED THUNDERSTORMS THIS
MORNING...WHICH SHOULD FOLLOW A NATURAL EARLY MORNING DISSIPATION
TREND.
&&
.SYNOPSIS...
ISSUED AT 331 AM CDT TUE JUL 22 2014
A VERY WARM AND HUMID AIR MASS AHEAD OF A COLD FRONT DROPPING SOUTH
OUT OF THE NORTHERN PLAINS WILL DOMINATE THE AREA TODAY. THIS WILL
BE THE HOTTEST AIR MASS OF THE SEASON SO FAR IN MOST OF REGION. AT 2
AM...THE FRONT WAS ROUGHLY FROM AN AREA OF LOW PRESSURE OVER
NORTHERN MN REACHING SOUTHWEST ACROSS SE SD INTO N CENTRAL NEB.
AHEAD OF THE BOUNDARY...TEMPERATURES WERE IN THE 70S OVER THE LOCAL
AREA...WHILE 80S TO EVEN NEAR 90 WERE SEEN AT THIS HOUR UNDER A
TROUGH AXIS ALONG THE MO RIVER VALLEY. RADAR MOSAIC SHOWED A SEVERE
MCS AHEAD OF THE LOW IN THE MN ARROWHEAD REGION INTO WESTERN LAKE
SUPERIOR...WHILE SCATTERED VERY HIGH BASED CONVECTION WAS TRAILING
SOUTH ACROSS WI INTO CENTRAL IA AND EAST CENTRAL NEB. THIS
CONVECTION WAS OCCURRING ABOVE THE DOME OF HOT AIR...WITH CLOUD
BASES WELL INTO THE 12000 TO 15000 FT RANGE. IN THE PAST HOUR...THIS
HAD ERUPTED INTO ISOLATED HIGH BASED THUNDERSTORMS OVER SW IA.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 331 AM CDT TUE JUL 22 2014
CHALLENGES CENTER ON THE MAGNITUDE OF THE HEAT AND HUMIDITY
TODAY...AND POTENTIAL FOR THUNDERSTORMS EARLY THIS MORNING AND AGAIN
LATE THIS AFTERNOON AND EVENING AS THE COLD FRONT PUSHES THROUGH AND
THE CAP BEGINS TO ERODE.
THIS MORNING...HIGH RES CONVECTIVE MODELS BREAK OUT THUNDERSTORMS
OVER THE AREA BETWEEN 12Z AND 15Z. THIS APPEARS TO OCCUR AS AN AXIS
OF STRONG ELEVATED THETAE ADVECTION AROUND 850 MB ADVANCES EASTWARD
AND APPEARS TO ADVANCE INTO THE THERMAL GRADIENT AND WEAKER CAPPING
ABOVE THIS LAYER OVER EASTERN IA. THIS APPEARS TO BE ALREADY
OCCURRING IN THE AXIS OF REFLECTIVITY OVER CENTRAL INTO NE
IA...LOOMING JUST TO OUR NORTH AND NW. WHILE THE SW IA THUNDERSTORMS
APPEAR TO ADD SOME CREDENCE TO THIS POSSIBILITY...CONFIDENCE IS TOO
LOW TO MENTION ANY PRECIPITATION REACHING THE GROUND THIS MORNING
AND WILL KEEP POPS LIMITED JUST BELOW THE 20 PERCENT MENTIONABLE
RANGE FOR EARLY THIS MORNING. WILL CONTINUE TO MONITOR CLOSELY IN
THE NEAR TERM.
AN EXTENSIVE AREA OF HIGH CLOUD COVER BISECTING IA FROM SW TO NE
AHEAD OF THE COLD FRONT WILL ADVANCE THROUGH THE FORECAST AREA
TODAY. HOW LONG THIS LINGERS AND TO WHAT EXTENT WILL BE CRITICAL TO
JUST HOW WARM IT WILL GET. UPSTREAM YESTERDAY...IN A SIMILAR
ENVIRONMENT AHEAD OF THE FRONT...CLOUDS HELD TEMPERATURES SEVERAL
DEGREES BELOW AREAS OF FULL SUNSHINE. FOR NOW...WILL STAY WITH A
COMPROMISE APPROACH WITH HIGHS RANGING FROM THE UPPER 80S NORTH TO
THE LOWER TO MID 90S IN THE SOUTH. BASED WHAT OCCURRED IN WESTERN IA
AND EASTERN NEB YESTERDAY...DEWPOINTS AS HIGH AS THE MID TO UPPER
70S LOOK TO BE A REAL POSSIBILITY...OVER ESPECIALLY EAST CENTRAL IA.
THIS COMBINATION WILL RESULT IN HEAT INDEX READINGS FROM 100 TO
AROUND 105 IN THE AFTERNOON OVER MUCH OF THE FORECAST AREA. WILL
THUS BE GOING OUT WITH A HEAT ADVISORY FOR THE AFTERNOON FOR ALL OF
OUR IA AND MO COUNTIES...AND W CENTRAL IL COUNTIES ALONG THE MS
RIVER.
THE BIG QUESTION FOR LATER THIS AFTERNOON AND THIS EVENING IS
WHETHER THUNDERSTORMS WILL BE ABLE TO BREAK THROUGH THE CAP AS THE
COLD FRONT REACHES AN AXIS ACROSS NW IL THROUGH SE IA TOWARD
EVENING. MUCAPES WILL BE VERY HIGH ALONG AND SE OF THIS
BOUNDARY...WHILE STRONGER WINDS ALOFT POINT TOWARD AN OVERLAP OF
BULK SHEAR OVER THE HIGHER INSTABILITY MAINLY IN NW IL. SPC HAS A
SLIGHT RISK OVER ALL BUT OUR NW IA COUNTIES...BUT CONFIDENCE IN HOW
THIS WILL EVOLVE REMAINS LOW AND FOR NOW WILL HAVE SLIGHT CHANCE TO
HIGH END CHANCE POPS FROM NW TO SE FOR THE LATE AFTERNOON INTO
EVENING HOURS. THE MAIN THREAT WOULD LIKELY BE DAMAGING WIND...WITH
HAIL AND HEAVY RAINFALL SECONDARY.
COOLER AND DRIER AIR WILL FILTER IN BEHIND THE FRONT TONIGHT TO DROP
TEMPERATURES INTO THE 60S OVER MOST OF THE AREA WITH DEWPOINTS
LOWERING TO AS LOW AS THE UPPER 50S TOWARD MORNING IN THE NORTH FOR
A MORE COMFORTABLE NIGHT.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 331 AM CDT TUE JUL 22 2014
CHANGEABLE PATTERN SETTING UP FOR THE LONG TERM.
WEDNESDAY AND THURSDAY...EXITING STORM SYSTEM WILL BE FOLLOWED BY
SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT WHICH WILL USHER IN
A COOLER AND DRIER AIR MASS...SIMILAR TO WHAT WE EXPERIENCED LAST
WEEK. TRENDED AT OR BELOW GUIDANCE TEMPS.
FRIDAY AND SATURDAY...MODELS IN AGREEMENT REGARDING RETURN FLOW AND
WAA PATTERN SETTING UP LATE THURSDAY-EARLY FRIDAY WITH INCREASING
TEMPS...HUMIDITY AND RAIN CHANCES. CERTAINLY ITS TOO EARLY TO LOCK
ON TO SEVERE WEATHER DETAILS...BUT MODELS SUGGEST THAT POSSIBILITY AS
WELL AS THE POTENTIAL FOR HEAVY RAIN/FLASH FLOODING. PWS ON THE
GFS EXCEED 2 INCHES...BUT THAT MODEL HAS BEEN BIASED TOO WET MUCH
OF THE SUMMER SEASON.
SUNDAY AND MONDAY...ECMWF AND GFS ARE IN DISAGREEMENT REGARDING
SOME DETAILS ON THE LARGER SCALE. 00Z GFS SEEMS AN OUTLIER
COMPARED TO THE 12Z GFS ENSEMBLE...THE LATTER OF WHICH IS MORE IN
LINE WITH THE ECMWF. HOWEVER...A GENERAL TREND TOWARD SOMEWHAT
DRIER THOUGH UNSETTLED WEATHER WITH COOLER TEMPS AND SLIGHTLY LESS
HUMIDITY LOOKS TO BE THE BEST BET AT THIS POINT. WOLF
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 639 AM CDT TUE JUL 22 2014
ISOLATED VERY HIGH BASED THUNDERSTORMS EARLY THIS MORNING OVER
SOUTHEAST IOWA WILL LIKELY DISSIPATE AND NOT IMPACT TAF
SITES. OTHERWISE...THROUGH THE REST OF THE DAY CLOUD BASES WILL
REMAIN VERY HIGH WITH VERY WARM AND HUMID CONDITIONS. SOUTH WINDS
WILL VEER TO THE SOUTHWEST AND THEN NW WITH THE PASSAGE OF A COLD
FRONT THIS AFTERNOON. THIS FRONT MAY TRIGGER THUNDERSTORMS...WHICH
AT THIS TIME APPEAR MOST LIKELY TO IMPACT THE BRL AREA AND A
PROB30 GROUP HAS BEEN ADDED. OVERNIGHT...VFR CONDITIONS ARE
EXPECTED.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-
HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-
LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
HANCOCK-HENDERSON-MERCER-ROCK ISLAND.
MO...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR CLARK-
SCOTLAND.
&&
UPDATE...SHEETS
SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...WOLF
AVIATION...SHEETSHazardous weather outlook, Jul 22, 4:05 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 405 AM CDT TUE JUL 22 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-230915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 405 AM CDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TODAY WILL BE VERY WARM AND HUMID AND A HEAT ADVISORY HAS BEEN ISSUED FOR MUCH OF THE AREA FOR THE AFTERNOON AND EARLY EVENING HOURS. PLEASE SEE THE LATEST NATIONAL WEATHER SERVICE HEAT INDEX MESSAGE FOR MORE COMPLETE INFORMATION. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING. THUNDERSTORMS ARE MORE LIKELY IN THE LATE AFTERNOON AND EVENING HOURS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE STORMS OVER THE OUTLOOK AREA SOUTHEAST OF A LINE FROM DUBUQUE TO BELLE PLAINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND...WITH A LESSER POTENTIAL FOR LARGE HAIL WITH STORMS THAT DEVELOP LATE IN THE DAY. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EACH DAY FROM FRIDAY THROUGH MONDAY. THE BEST CHANCES WILL BE FRIDAY AND SATURDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR LATE THIS AFTERNOON AND THIS EVENING. SHEETS
In the hours before
Special weather statement, Jul 22, 6:43 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 643 AM CDT TUE JUL 22 2014 IAZ067-076>078-087>089-221245- DES MOINES-HENRY-JEFFERSON-KEOKUK-LOUISA-MUSCATINE-WASHINGTON- 643 AM CDT TUE JUL 22 2014 ...THUNDERSTORM WITH SMALL HAIL OVER SOUTHEAST IOWA... AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WASHINGTON...MOVING SOUTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... AINSWORTH AROUND 700 AM CDT... CRAWFORDSVILLE AROUND 705 AM CDT... WYMAN AND OLDS AROUND 715 AM CDT... WINFIELD AROUND 725 AM CDT... MOUNT UNION AROUND 735 AM CDT... PENNY SIZE HAIL CAN BE EXPECTED WITH THIS STORM. IF YOU HEAR THUNDER...MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR UNTIL THE STORM HAS PASSED. LAT...LON 4135 9120 4097 9138 4120 9196 4146 9187 TIME...MOT...LOC 1142Z 301DEG 24KT 4129 9174 SHEETS
Local storm report, Jul 22, 6:47 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 AM CDT TUE JUL 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM HAIL 1 ESE WASHINGTON 41.30N 91.68W
07/22/2014 E0.50 INCH WASHINGTON IA TRAINED SPOTTER
0644 AM HAIL WASHINGTON 41.30N 91.69W
07/22/2014 E0.50 INCH WASHINGTON IA TRAINED SPOTTER
&&Local storm report, Jul 22, 6:59 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 AM CDT TUE JUL 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL 1 W WASHINGTON 41.30N 91.70W
07/22/2014 E0.88 INCH WASHINGTON IA TRAINED SPOTTER
DIME TO MAYBE NICKEL SIZED HAIL.
&&Local storm report, Jul 22, 7:06 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 AM CDT TUE JUL 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL WASHINGTON 41.30N 91.69W
07/22/2014 M0.75 INCH WASHINGTON IA CO-OP OBSERVER
DIME SIZED HAIL OBSERVED. TIME ESTIMATED.
&&Special weather statement, Jul 22, 7:48 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 AM CDT TUE JUL 22 2014
IAZ067-077-078-087>089-098-099-ILZ015-024>026-034-035-MOZ009-010-
221345-
CLARK-DES
MOINES-HANCOCK-HENDERSON-HENRY-JEFFERSON-LEE-LOUISA-MCDONOUGH-MERCER-
MUSCATINE-ROCK ISLAND-SCOTLAND-VAN BUREN-WARREN-WASHINGTON-
748 AM CDT TUE JUL 22 2014
...STRONG THUNDERSTORMS WITH SMALL HAIL MOVING ACROSS SOUTHEAST
IOWA...NORTHEAST MISSOURI INTO WEST CENTRAL ILLINOIS THIS MORNING....
AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELIZA TO NEW LONDON
TO 6 MILES SOUTH OF DOUDS/LEANDO...MOVING SOUTHEAST AT 20 MPH.
* THUNDERSTORMS WILL BE NEAR...
NEW BOSTON AND KEOSAUQUA AROUND 755 AM CDT...
MILTON...OAKVILLE...LOWELL AND MEDIAPOLIS AROUND 800 AM CDT...
MILLERSBURG...DANVILLE AND BENTONSPORT/VERNON AROUND 805 AM CDT...
JOY AROUND 810 AM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...CAN
BE EXPECTED WITH THESE STORMS.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4030 9196 4030 9212 4060 9222 4060 9219
4063 9218 4108 9219 4141 9087 4086 9043
4055 9044 4025 9189 4025 9194
TIME...MOT...LOC 1247Z 337DEG 16KT 4128 9092 4090 9140
4075 9209
SHEETSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:43 AM CDT | Heat Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 15 hr |
| Jul 22, 6:43 AM CDT | Special Weather Statement | DVN | Washington | 62 min |
| Jul 22, 6:58 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa, Washington | 47 min |
| Jul 22, 7:48 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Jefferson, Lee, Louisa, Van Buren | 57 min |
| Jul 22, 8:24 AM CDT | Special Weather Statement | DVN | Jefferson | 51 min |
| Jul 22, 9:07 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Van Buren | 53 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.